Hail, Randolph
- When
- November 21, 3:20 PM CST to 3:25 PM CST
- Where
- Randolph County, Maynard
- Measured
- 1 in hail
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 36.420, -90.900
Hail varied between penny and quarter size.
A combination of a strong upper level disturbance and a cold front produced showers and thunderstorms over Eastern Arkansas on November 21st, 2007.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MEG wrote it up.
A combination of a strong upper level disturbance and a cold front produced showers and thunderstorms over Eastern Arkansas on November 21st, 2007.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Nov 21, 10:20 AM CST, 5 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 1020 AM CST WED NOV 21 2007 .DISCUSSION... THE SURFACE COLD FRONT REMAINS WELL WEST OF THE FORECAST AREA. IT WAS ROUGHLY STRETCHED FROM ST. LOUIS TO SPRINGFIELD TO FAYETTEVILLE TO FORT WORTH. THE FRONT WILL SLOWLY ADVANCE TOWARD THE REGION TODAY AND MAKE ITS WAY INTO NORTHWEST PORTIONS OF THE FORECAST AREA AROUND 430 PM. EXTENSIVE CLOUD COVER WITH MINIMAL BREAKS COULD POSE SOME DETTERENT FOR SEVERE THUNDERSTORM DEVELOPMENT. HOWEVER...DESTABALIZATION HAS BEEN OCCURRING TO THE WEST OVER ARKANSAS THIS MORNING. LAPS DATA INDICATES LIS NEAR -2 OVER CENTRAL ARKANSAS. DEWPOINTS SHOULD COME UP A COUPLE OF DEGREES ESPECIALLY OVER NW MS BY THIS AFTERNOON. WILL HAVE TO WAIT FOR THE MAIN SHOW ALONG/JUST AHEAD OF THE FRONT LATER THIS AFTERNOON. DAYTIME TEMPERATURES MAY BE A DEGREE OR TWO COOLER THAN FORECAST IF CLOUD COVER REMAINS TOO THICK. OVERALL...CURRENT FORECAST HANDLES SCENARIO WELL. ONLY TWEAKED HOURLY GRIDS TO BE MORE REPRESENTATIVE OF CURRENT OBS. && .PREV DISCUSSION... /ISSUED 408 AM CST WED NOV 21 2007/ DISCUSSION... A WEAK UPPER LEVEL SHORTWAVE DISTURBANCE EMBEDDED WITHIN SOUTHWEST FLOW ALOFT WILL MOVE ACROSS THE MID SOUTH THIS MORNING. SHOWERS AND THUNDERSTORMS HAVE DEVELOPED IN ADVANCE OF THIS FEATURE ACROSS AREAS WEST OF THE MISSISSIPPI RIVER AND WILL MOVE ACROSS THE REMAINDER OF THE FORECAST AREA THIS MORNING. EXPECT MOST OF THESE STORMS TO REMAIN BELOW SEVERE LIMITS...AS ONLY WEAK INSTABILITY ALOFT EXISTS. LOW LEVEL MOISTURE WILL CONTINUE TO INCREASE THROUGH THE DAY WITH DEWPOINTS REACHING INTO THE LOW AND MID 60S BY THIS AFTERNOON. AS WEAK SURFACE HEATING COMBINES WITH HIGHER DEWPOINTS THIS AFTERNOON...EXPECT MODEST INSTABILITY TO DEVELOP. SBCAPES WILL RANGE FROM 500-1000J/KG WITH LI/S BETWEEN -2C AND -3C BY LATER THIS AFTERNOON. A MORE POTENT UPPER LEVEL SHORTWAVE CURRENTLY OVER THE ROCKIES THIS MORNING WILL QUICKLY EJECT EASTWARD INTO THE PLAINS STATES BY LATER THIS AFTERNOON. THIS WILL HELP TO DRIVE A STRONG COLD FRONT TOWARDS THE MID SOUTH BY THIS EVENING. IN ADDITION...A SURFACE LOW PRESSURE SYSTEM WILL DEVELOP ALONG THE FRONT THIS MORNING OVER THE RED RIVER VALLEY AND MOVE QUICKLY NORTHEAST INTO THE MID MISSISSIPPI VALLEY BY LATER THIS EVENING. WITH MODEST INSTABILITY IN PLACE...EXPECT ADDITIONAL LINES OF SHOWERS AND THUNDERSTORMS TO DEVELOP ALONG AND JUST IN ADVANCE OF THE FRONT AND LOW PRESSURE SYSTEM. DEEP LAYER WIND FIELDS WILL STRENGTHEN JUST AHEAD OF THE FRONT AND SURFACE LOW WITH 0-6KM SHEAR APPROACHING 40KTS AND 0-1KM HELICITY VALUES APPROACHING 200M2/S2. THESE STRONGER WINDS AND HELICITY COMBINED WITH THE MODEST INSTABILITY SHOULD ALLOW FOR SOME STORMS TO BECOME SEVERE...WITH POSSIBLE ISOLATED SUPERCELLS EMBEDDED WITHIN LINE SEGMENTS ALONG AND JUST AHEAD OF THE FRONT THIS EVENING. THE GREATEST THREATS WITH ANY STORMS THAT BECOME SEVERE WILL BE DAMAGING WINDS AND ISOLATED TORNADOES. THE GREATEST THREAT FOR SEVERE STORMS WILL BE BETWEEN 3PM AND 10 PM TONIGHT. THE STRONG FRONT SHOULD EXIT THE MID SOUTH LATE TONIGHT WITH DRY AND COLD AIR FILTERING INTO THE AREA UNDER STRONG AND GUSTY NORTHWEST WINDS. TEMPERATURES WILL DROP RAPIDLY BEHIND THE FRONTAL PASSAGE AND WILL STRUGGLE TO MAKE IT OUT OF THE 40S IN MANY AREAS FOR THANKSGIVING DAY. DRY AND UNSEASONABLY COOL WEATHER WILL CONTINUE THROUGH FRIDAY AS CANADIAN HIGH PRESSURE MOVES ACROSS THE REGION. BY THIS WEEKEND...ANOTHER POTENT NORTHERN STREAM SHORTWAVE WILL DIVE SOUTHEAST ACROSS THE WESTERN STATES AND INTO THE SOUTHERN PLAINS BY FRIDAY AND PHASE WITH A CONTINUED ACTIVE SOUTHERN STREAM. THIS WILL ALLOW FOR SURFACE LOW PRESSURE TO DEVELOP ACROSS THE NORTHWEST GULF ON SATURDAY. THIS SURFACE LOW PRESSURE WILL THEN LIFT NORTHEAST ACROSS THE SOUTHEAST U.S. AND STRENGTHEN AS A STRONG UPPER LEVEL LOW TO THE NORTHWEST TRACKS ACROSS OUR AREA. DEEP MOISTURE ASSOCIATED WITH THIS SYSTEM WILL STREAM NORTHWARD FROM THE GULF OF MEXICO AND INTO OUR AREA THIS WEEKEND. PRECIPITATION SHOULD BREAK OUT ACROSS SOUTHERN PORTIONS OF THE FORECAST AREA LATE FRIDAY NIGHT AND MOVE NORTHWARD ACROSS THE REMAINDER OF THE AREA ON SATURDAY. WITH COLD AIR IN PLACE...WILL NEED TO WATCH FOR POSSIBLE WINTER TYPE PRECIPITATION ACROSS NORTHERN PORTIONS OF THE MID SOUTH SATURDAY AFTERNOON INTO SATURDAY NIGHT. AT THIS TIME...TEMPERATURES ARE BORDERLINE TO SUPPORT WINTER PRECIPITATION IN THESE AREAS AND CONSIDERING THE SYSTEM IS STILL SEVERAL DAYS OUT WILL KEEP ANY WINTER PRECIP WORDING OUT OF THE FORECAST FOR NOW. TEMPERATURES SHOULD WARM SUFFICIENTLY BY SUNDAY TO KEEP PRECIPITION IN THE LIQUID FORM. RAIN WILL CONTINUE THROUGH SUNDAY NIGHT AND MONDAY AS THE UPPER LOW MOVES OVERHEAD. AGAIN...WILL NEED TO BE WARY OF ANY POSSIBLE WINTER PRECIP AS THE STRONG UPPER LOW MOVES OVERHEAD AND DYNAMICALLY COOLS THE ATMOSPHERE. THIS WILL CONTINUE TO BE MONITORED BY LATER FORECAST SHIFTS. IT APPEARS AT THIS TIME THAT ANY SEVERE THREAT ASSOCIATED WITH THE WARM SECTOR WILL REMAIN TO OUR SOUTHEAST. HEAVY RAINFALL MAY BE THE GREATEST THREAT ASSOCIATED WITH THIS WEEKEND SYSTEM. HIGH PRESSURE WILL RETURN FOLLOWING THE DEPARTURE OF THIS WEEKENDS LOW PRESSURE SYSTEM WITH DRY AND WARMER WEATHER ANTICIPATED FOR LATER NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... MEM 71 44 48 34 / 100 90 10 10 MKL 70 43 47 29 / 100 90 10 10 JBR 68 40 47 29 / 100 70 10 10 TUP 73 46 51 34 / 90 100 10 10 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. && AC/JLH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 441 AM CST WED NOV 21 2007 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-221245- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 441 AM CST WED NOV 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE ENTIRE MID SOUTH LATE THIS AFTERNOON AND THIS EVENING. A WEAK UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE AREA THIS MORNING. SHOWERS AND THUNDERSTORMS ASSOCIATED WITH THIS SYSTEM WILL IMPACT THE MID SOUTH THROUGH MIDDAY. WITH ONLY LIMITED INSTABILITY IN PLACE...EXPECT THESE STORMS TO REMAIN BELOW SEVERE LIMITS. A STRONG COLD FRONT WILL MOVE ACROSS THE MID SOUTH LATE THIS AFTERNOON AND EVENING. THUNDERSTORMS WILL REDEVELOP ALONG AND JUST AHEAD OF THE FRONT. MODEST INSTABILITY AND STRENGTHEN WIND FIELDS WILL ALLOW FOR A FEW OF THESE STORMS TO BECOME SEVERE. THE PRIMARY HAZARDS WITH THESE STORMS WILL BE DAMAGING WINDS AND ISOLATED TORNADOES. LARGE HAIL MAY ALSO OCCUR WITH THE MOST INTENSE STORMS. THE BEST TIMING FOR SEVERE STORMS WILL BE BETWEEN 3 PM AND 10 PM CST...ALONG AND JUST OUT AHEAD OF THE COLD FRONT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS...LAW ENFORCEMENT...AND EMERGENCY MANAGEMENT OFFICIALS IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE REQUIRED LATE THIS AFTERNOON AND EVENING. JLH
The national radar mosaic for the moment the first event began.
2 hail. Local standard time, as filed.
Hail varied between penny and quarter size.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2007Every state in 2007This day in weather historyWarnings in Arkansas, November 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 66403, 66408.